Alert archive / New York / Small Craft Advisories in 2010
Small Craft Advisory 70, NWS Buffalo, NY
NWS Buffalo, NY issued this small craft advisory at Aug 19, 2010, 3:27 AM EDT. It took effect at Aug 19, 2010, 2:00 PM EDT. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Aug 19, 2010, 3:27 AM EDT (07:27 UTC)
- In effect from
- Aug 19, 2010, 2:00 PM EDT
- Expired
- Aug 19, 2010, 8:00 PM EDT
- In force
- 6 hr
- Issued by
- NWS Buffalo, NY
The text
As transmitted, in the capitals the NWS used until 2016.
346 WHUS71 KBUF 190727 MWWBUF URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 327 AM EDT THU AUG 19 2010 ...BRISK SOUTHWEST WINDS AGAIN THIS AFTERNOON... .SOUTHWEST WINDS WILL INCREASE TO 15 TO 25 KNOTS THIS AFTERNOON AND PRODUCE 3 TO 5 FOOT WAVES. LEZ020-040-041-191530- /O.NEW.KBUF.SC.Y.0070.100819T1800Z-100820T0000Z/ UPPER NIAGARA RIVER AND BUFFALO HARBOR- LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- 327 AM EDT THU AUG 19 2010 ...SMALL CRAFT ADVISORY IN EFFECT FROM 2 PM THIS AFTERNOON TO 8 PM EDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 2 PM THIS AFTERNOON TO 8 PM EDT THIS EVENING. SOUTHWEST WINDS WILL INCREASE TO 15 TO 25 KNOTS THIS AFTERNOON AND PRODUCE 3 TO 5 FOOT WAVES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ SFM
1 follow-up statement
149 WHUS71 KBUF 200006 MWWBUF URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 806 PM EDT THU AUG 19 2010 LEZ020-040-041-200115- /O.EXP.KBUF.SC.Y.0070.000000T0000Z-100820T0000Z/ UPPER NIAGARA RIVER AND BUFFALO HARBOR- LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- 806 PM EDT THU AUG 19 2010 ...SMALL CRAFT ADVISORY HAS EXPIRED... THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before this small craft advisory went out at Aug 19, 3:21 AM EDT, 6 minutes earlier.
Area forecast discussion, Aug 19, 3:21 AM EDT, 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BUFFALO NY
321 AM EDT THU AUG 19 2010
.SYNOPSIS...
HIGH PRESSURE CENTERED OVER NEW YORK STATE AND NEW ENGLAND WILL
BRING MOSTLY SUNNY SKIES FOR A GOOD PART OF TODAY. CLOUDS WILL
INCREASE LATE IN THE AFTERNOON AND EVENING AS SCATTERED SHOWERS AND
POSSIBLE THUNDERSTORMS DEVELOP AHEAD OF A COLD FRONT THAT WILL BE
DROPPING SOUTH ACROSS THE AREA. HIGH PRESSURE FOLLOWING THE FRONT
WILL BRING CLEARING SKIES TONIGHT AND MORE SUNSHINE ON FRIDAY.
&&
.NEAR TERM /THROUGH TONIGHT/...
A WEAK HIGH THAT STRETCHES FROM NEW ENGLAND TO THE MIDDLE ATLANTIC
STATES WILL SLIDE TO THE EAST TODAY...WHILE A COLD FRONT MOVES
SOUTHEAST FROM THE UPPER MISSISSIPPI VALLEY. THE HIGH WILL PROVIDE A
FAIR AMOUNT OF SUNSHINE THIS MORNING THROUGH MID AFTERNOON. THIS
WILL ALLOW TEMPERATURES TO REBOUND INTO THE LOWER AND MID 80S AT
MOST LOCATIONS...AFTER YESTERDAY'S BRIEF RESPITE FROM DAYTIME HIGHS
IN THE 80S.
CLOUDS WILL THICKEN LATER IN THE AFTERNOON AS THE COLD FRONT
APPROACHES LAKE ONTARIO. EXPECT A BAND OF SHOWERS AND POSSIBLE
THUNDERSTORMS TO ACCOMPANY THE FRONT AS IT CROSSES THE CWA DURING
THE EVENING. THE LATEST STABILITY PARAMETERS DO NOT LOOK OVERLY
IMPRESSIVE FOR CONVECTION...BUT THE BULK SHEAR WILL INCREASE AS THE
WINDS ALOFT INCREASE IN THE VCNTY OF THE SHORT WAVE THAT IS FORECAST
TO DROP SOUTH TOWARD NEW YORK LATE IN THE DAY.
EXPECT BREEZY CONDITIONS TO DEVELOP DOWNWIND OF LAKE ERIE THIS
AFTERNOON AS THE WINDS CHANNEL UP THE LAKE AHEAD OF THE APPROACHING
COLD FRONT.
TONIGHT...ANY LINGER SHOWERS AND THUNDERSTORMS SHOULD END AROUND
MIDNIGHT. THEN...MUCH DRIER AIR ADVECTING IN BEHIND THE FRONT WILL
ALLOW CLOUDS TO THIN OUT...LEADING TO MAINLY CLEAR SKIES BEFORE
DAYBREAK FRIDAY.
&&
.SHORT TERM /FRIDAY THROUGH SUNDAY NIGHT/...
FINE WX SHOULD BE THE RULE ON FRIDAY IN THE WAKE OF THE FRONTAL
PASSAGE TONIGHT. HIGH PRESSURE WILL NOSE DOWN FROM ONTARIO AND
QUEBEC...WITH A SFC NE FLOW. 850 MB TEMPS OF 10-12C WILL SUPPORT
REFRESHING SEASONABLE U70S. ONLY SOME CIRRUS LIKELY IN THE WEST AND
SOUTHWEST.
00Z MODELS A BIT SLOWER WITH THE NEXT TROF...ENOUGH TO PULL BACK ON
ANY POPS FOR SATURDAY SO WE SHOULD SQUEEZE OUT ANOTHER FINE SUMMER
DAY. THERE SHOULD BE A GRADUAL INCREASE IN HIGH AND EVEN MID LEVEL
CLOUDINESS ESPECIALLY ACROSS THE WEST WITH WARM ADVECTION ALOFT...BUT
THIS WILL CORRESPOND WITH 850 MB TEMPS RISING TO 18C IN WEST BY
LATER IN THE DAY...SO WILL BOOST TEMPS TO L-M 80S...SUBJECT TO CLOUD
COVER.
UPPER LEVEL SHORT WAVE WILL THEN WORK ACROSS THE LAKES SAT NT AND
SUNDAY...AND TAP MOISTURE FROM OHIO VALLEY AND LIFT IT UP INTO OUR
REGION. 00Z GFS NOW SLOWER THAN PREV RUNS...LEANING MORE TWDS OLDER
12Z ECMWF...WHICH WOULD LEAD TO A MUCH MORE UNSETTLED SUNDAY. WILL
GRADUALLY INCREASE POPS SAT NT FROM WEST TO EAST AND INCR THEM TO
LIKELY (60) FOR A FEW HOURS ON SUNDAY...THEN GRADUALLY TAPER THEM OFF
SUN NT...BUT UPPER LOW SHOULD HANG TOUGH. LOWERED TEMPS A COUPLE DEG
FROM PREV RUNS ON SUNDAY DUE TO MORE CLOUD AND RAIN. SOME POTENTIAL
FOR SIGNIFICANT QPF OVER PARTS OF OUR REGION SUNDAY BUT TOO EARLY TO
BE SPECIFIC. MOST OF OUR AREA HAS HAD A DRY AUGUST SO RAINFALL WOULD
BE WELCOME.
&&
.LONG TERM /MONDAY THROUGH WEDNESDAY/...
THE CANADIAN LOW WILL GRADUALLY SINK SOUTH ACROSS WRN NY AND WRN PA
MONDAY WHILE THE STRONG H5 RIDGE WILL BUILD ACROSS THE REST OF
ONTARIO AND QUEBEC. WHILE THE ECMWF LOOKS TOO WET AND AGGRESSIVE AT
THIS POINT IN THE FORECAST...CAN STILL SEE SOME SHOWERS IN THE AREA
FROM THE VCNTY OF THE H5 LOW. WILL CARRY P/M CLOUDY SKY COVER AND
LOW CHC POPS...WHICH AGAIN...CONCURS WITH THE HPC FORECAST.
THE H5 RIDGE WILL 'LAY DOWN' ACROSS THE LOWER GREAT LAKES AND ST
LAWRENCE VALLEY MONDAY NIGHT AND THEN ACROSS THE FORECAST AREA ON
TUESDAY. THIS WILL LEAD TO DRY AND SEASONABLY WARM WEATHER.
FOR WEDNESDAY...THE NEXT PACIFIC COLD FRONT IS FORECAST TO DROP
ACROSS ALL OF THE GREAT LAKES TO BRING US A CHANCE OF SHOWERS.
LOOKING FURTHER AHEAD TO THE SECOND HALF OF NEXT WEEK...A LARGE
RIDGE CENTERED OVER THE PLAINS WILL KEEP A FEED OF SEASONABLY WARM
AIR OVER THE GREAT LAKES REGION WITH GENERALLY FAIR UNEVENTFUL
WEATHER ANTICIPATED. THUS WILL ALSO KEEP OUR AVERAGE TEMPERATURES
ABOVE NORMAL.
A CLIMATOLOGY NOTE...THE CLIMATE PREDICTION CENTER HAS RECENTLY
LABELED THE CURRENT ENSO PHASE AS A WEAK LA NINA. WHILE THERE IS A
LARGE SPREAD AMONG THE ENSEMBLE FORECAST MEMBERS IN REGARDS TO THE
FORECAST STRENGTH OF THIS LA NINA EVENT...THE CONSENSUS SUGGESTS
THAT A MODERATE LA NINA CAN BE EXPECTED FOR THIS COMING WINTER. LIKE
EL NINO...THERE IS A HIGH CORRELATION BETWEEN THE STRENGTH OF LA
NINA AND THE AMOUNT OF POSITIVE TEMPERATURE ANOMALIES ACROSS OUR
REGION. THE STRONGER THE ENSO EVENT...WHETHER IT BE LA NINA OR EL
NINO...THE MORE LIKELY WE WILL EXPERIENCE ABOVE NORMAL TEMPERATURES
AND THE GREATER THE POSITIVE TEMP DEPARTURE. THIS DOES NOT
NECESSARILY TRANSLATE INTO LESS SNOW THOUGH...SO CAUTION SHOULD BE
EXERCISED WHEN TRYING TO TIE AN ENSO PHASE/STRENGTH INTO WINTER TIME
SNOWFALL PROJECTIONS.
&&
.AVIATION /08Z THURSDAY THROUGH MONDAY/...
HIGH PRESSURE CENTERED OVER NEW YORK STATE AND NEW ENGLAND IS
BRINGING CLEAR SKIES AND MAINLY VFR CONDITIONS EARLY THIS MORNING.
THE EXCEPTIONS TO THIS GENERAL TREND WILL BE FOUND ACROSS PARTS OF
THE SOUTHERN TIER AND UPPER GENESEE VALLEY WHERE PATCHY FOG WILL
REDUCE VSBSY TO MVFR AND POSSIBLY IFR LEVELS.
A COLD FRONT LOCATED OVER THE UPPER MISSISSIPPI VALLEY EARLY THIS
MORNING WILL CONTINUE TO MOVE TO THE SOUTHEAST AND CROSS NEW YORK
STATE THIS EVENING. MID LEVEL CLOUDS WILL INCREASE AS THE FRONT
APPROACHES...FOLLOWED A FEW SHOWERS AND POSSIBLE SHOWERS WITH THE
FRONTAL PASSAGE THIS EVENING. EXPECT MAINLY VFR CONDITIONS TO
PREVAIL WITH THE PASSING SHOWERS AND/OR THUNDERSTORMS.
HIGH PRESSURE FOLLOWING THE FRONT WILL ALLOW CLOUDS TO THIN OUT
TONIGHT. SOME PATCHY FOG MAY REDEVELOP ACROSS THE COOLER SOUTHERN
TIER VALLEYS.
OUTLOOK...
THURSDAY NIGHT THROUGH SATURDAY MORNING...GENERALLY VFR WITH A
CHANCE OF SHOWERS THURSDAY EVENING AND NIGHT.
SATURDAY AFTERNOON THROUGH MONDAY...VFR/OCCASIONAL MVFR WITH
CHANCE FOR SHOWERS.
&&
.MARINE...
THE PRESSURE GRADIENT OVER THE LOWER LAKES WILL INCREASE THIS
AFTERNOON AS A COLD FRONT APPROACHES LAKE ONTARIO. SOUTHWEST WINDS
CHANNELING AHEAD OF THE FRONT MAY CAUSE WAVES TO BUILD TO SCA
CRITERIA OVER THE EASTERN NEARSHORES OF LAKE ERIE AND ALONG THE
NIAGARA RIVER. THEREFORE...A SMALL CRAFT ADVISORY WILL BE ISSUED FOR
THESE AREAS FROM 18Z TO 00Z.
THE WINDS WILL SHIFT TO THE NORTH NORTHWEST BEHIND THE FRONT THIS
EVENING AND TONIGHT. THE CORRESPONDING WAVES MAY APPROACH SCA
CRITERIA ALONG THE SOUTH SHORES OF LAKE ONTARIO.
WIND AND WAVES WILL DIMINISH FRIDAY AS PRESSURE RIDES OVER NEW YORK
STATE.
&&
.BUF WATCHES/WARNINGS/ADVISORIES...
NY...NONE.
MARINE...SMALL CRAFT ADVISORY FROM 2 PM THIS AFTERNOON TO 8 PM EDT THIS
EVENING FOR LEZ020-040-041.
&&
SYNOPSIS...TJP
NEAR TERM...TJP
SHORT TERM...SFM
LONG TERM...RSH/SFM
AVIATION...TJP
MARINE...TJPHazardous weather outlook, Aug 18, 5:46 AM EDT, 21 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BUFFALO NY 546 AM EDT WED AUG 18 2010 NYZ001>008-010>014-019>021-085-191000- NIAGARA-ORLEANS-MONROE-WAYNE-NORTHERN CAYUGA-OSWEGO-JEFFERSON-LEWIS- NORTHERN ERIE-GENESEE-WYOMING-LIVINGSTON-ONTARIO-CHAUTAUQUA- CATTARAUGUS-ALLEGANY-SOUTHERN ERIE- 546 AM EDT WED AUG 18 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND NORTH CENTRAL NEW YORK. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF LEZ020-040-041-LOZ042>045-062>065-SLZ022-024-191000- UPPER NIAGARA RIVER AND BUFFALO HARBOR- LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG- SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS- 546 AM EDT WED AUG 18 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE ONTARIO AND SAINT LAWRENCE RIVER. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF
The office that day
Everything else NWS Buffalo, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 19, 3:42 PM EDT | Special Marine Warning | BUF | 93 min | |
| Aug 19, 5:08 PM EDT | Severe Thunderstorm Warning | BUF | Genesee, Niagara, Orleans | 67 min |
| Aug 19, 6:51 PM EDT | Severe Thunderstorm Warning | BUF | Erie, Genesee, Niagara | 28 min |
Nearby
Small Craft Advisories in New York, 2010Every small craft advisory in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.